Doctor insights on:
Not the best.: Instead of using Colace (docusate sodium) a long term, a better approach would be to increase the amount of fiber in your diet and consider a fiber supplement, such as Metamucil, daily. When you do that, you should ramp up the fiber slowly, to avoid getting gassy, and you should increase the amount of fluid intake in addition. Good luck. ...Read moreSee 1 more doctor answer
Can I use colace as a miralax (polyethylene glycol) replacement every day for chronic constipation?
Up to your doctor: Talking with your own doctor about this will yield more personalized results -- it looks like you've had quite an extensive workup of your GI complaints. Being on chronic laxatives is likely to be unhealthy for you in the long run. Colace (docusate sodium) is a stool softener, not a laxative -- but some say it causes cramping. Hoping you and your doctor can arrive at a helpful plan. ...Read moreSee 1 more doctor answer
Maybe not, but...: Before you contemplate long term laxative dependency, seek medical evaluation--rule out metabolic causes of constipation (e.g. Low thyroid or adrenal conditions), distinguish slow versus normal transit constipation, consider a primary rectal dysfunction that may be treatable with biofeedback, check for structural pathology or extrinsic impingement, or intermittent ileus (e.g. Pseudo-obstruction). ...Read more
Is Colace (docusate sodium) just as beneficial as drinking Optifiber in water? The brand of mix I use is made by Xymogen highly recommended but it is expensive.
Colace (docusate sodium) vs fiber: Fiber is superior to any ducosate product for colon health and regularity. Aim to eat 5 or more servings of fruit and veg per day. Add high fiber oatmeal. Add bran. If this seems too much, start with high fiber oatmeal daily, one apple or pear daily, two dried prunes or apricots daily, plus Optifiber. Drink 48 oz of fluid daily as minimum. Walk daily. ...Read more
Almost 2 weeks on lithium & i feel good. I prolly could use an lil more but I am constipation! i started colace (docusate sodium). Is that a side effect to lithium :|?
No: Your constipation is coming from your iron supplement. If it is persistent i would also have a thyroid level checked because hypothyroidism can cause constipation. Hypothyroidism is also a potential side effect of lithium but usually after long-term use. About 25% of people who use lithium will eventually develop hypothyroidism. I hope this helps. Best wishes. ...Read more